Alert archive / Michigan / Winter Storm Watches in 2008

Winter Storm Watch 13, NWS Gaylord, MI

November 29, 200822 counties in Michigan

NWS Gaylord, MI issued this winter storm watch at Nov 29, 2008, 4:31 PM EST for 22 counties in Michigan. It took effect at Nov 30, 2008, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2008, 4:31 PM EST (21:31 UTC)
In effect from
Nov 30, 2008, 7:00 PM EST
Expired
Nov 30, 2008, 1:19 PM EST
In force
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 292131
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
431 PM EST SAT NOV 29 2008

...A MAJOR WINTER STORM POSSIBLE...

.A LOW PRESSURE SYSTEM WILL DEVELOP IN THE OHIO VALLEY SUNDAY
AFTERNOON AND WILL RAPIDLY MOVE NORTH INTO SOUTHEAST LOWER
MICHIGAN SUNDAY NIGHT. AS THE LOW MOVES INTO ONTARIO...HEAVY SNOW
WILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE
STORM TRACK STILL HAS SOME UNCERTAINTY AT THIS
TIME...HOWEVER...NORTHEAST LOWER MICHIGAN STANDS THE BEST CHANCE
FOR 6 TO 10 INCHES IN A 24 HOUR PERIOD. NORTHWEST LOWER MICHIGAN
ALSO STANDS A CHANCE FOR HEAVY SNOW AS THE NORTH WINDS ON THE
BACKSIDE OF THE LOW WILL SET UP MORE SNOW WITH THE HELP OF LAKE
MICHIGAN.

MIZ016>036-041-042-301145-
/O.NEW.KAPX.WS.A.0013.081130T2100Z-081201T2100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
431 PM EST SAT NOV 29 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. 

SNOW FALL OF 6 TO 10 INCHES IS POSSIBLE IN THE WATCH AREA ACROSS
PORTIONS OF NORTHERN LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR
WHITEOUT CONDITIONS...ESPECIALLY NEAR LAKE HURON. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

JL
3 follow-up statements
000 
WWUS43 KAPX 300306
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST SAT NOV 29 2008

...A MAJOR WINTER STORM POSSIBLE...

.A LOW PRESSURE SYSTEM WILL DEVELOP IN THE OHIO VALLEY SUNDAY
AFTERNOON AND WILL RAPIDLY MOVE NORTH INTO SOUTHEAST LOWER
MICHIGAN SUNDAY NIGHT. AS THE LOW MOVES INTO ONTARIO...HEAVY SNOW
WILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE
STORM TRACK STILL HAS SOME UNCERTAINTY AT THIS TIME...HOWEVER...
NORTHEAST LOWER MICHIGAN STANDS THE BEST CHANCE FOR 5 TO 10 INCHES
IN A 24 HOUR PERIOD. NORTHWEST LOWER MICHIGAN ALSO STANDS A CHANCE
FOR HEAVY SNOW AS THE NORTH WINDS ON THE BACKSIDE OF THE LOW WILL
SET UP MORE SNOW WITH THE HELP OF LAKE MICHIGAN.

MIZ016>030-301100-
/O.EXT.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE
1006 PM EST SAT NOV 29 2008

...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON. 

SNOW WILL DEVELOP SUNDAY NIGHT...AND MAY BE HEAVY AT TIMES INTO
MONDAY. SNOW FALL OF 5 TO 10 INCHES IS POSSIBLE ACROSS NORTHERN
LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR WHITEOUT
CONDITIONS...ESPECIALLY NEAR LAKE HURON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MIZ031>036-041-042-301100-
/O.CON.KAPX.WS.A.0013.081130T2100Z-081201T2100Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1006 PM EST SAT NOV 29 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY AFTERNOON. 

SNOW WILL DEVELOP TOWARD DUSK ON SUNDAY...AND MAY BE HEAVY AT
TIMES INTO MONDAY. SNOW FALL OF 5 TO 10 INCHES IS POSSIBLE ACROSS
NORTHERN LOWER MICHIGAN. BLOWING SNOW MAY CAUSE NEAR WHITEOUT
CONDITIONS...ESPECIALLY NEAR LAKE HURON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

JZ
000 
WWUS43 KAPX 300937
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
437 AM EST SUN NOV 30 2008

...WINTER STORM POSSIBLE FOR LOWER MICHIGAN...

.LOW PRESSURE OVER WESTERN KENTUCKY EARLY SUNDAY MORNING IS
FORECAST TO DEEPEN AND MOVE TO NEAR DETROIT BY LATE TONIGHT. AS
THE LOW MOVES NORTHEAST...SNOW WILL OVERSPREAD THE REGION LATE
THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY SNOW IS POSSIBLE. 

DUE TO THE UNCERTAINTY OF THE STORM TRACK...IT IS STILL UNCLEAR 
EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. AT THIS TIME...IT
APPEARS THE HEAVIEST SNOW IS MOST LIKELY TO FALL ALONG AND EAST
OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. FROM 5 TO
10 INCHES IS NEW SNOW MAY FALL IN THIS AREA.

MIZ031>036-041-042-302345-
/O.EXT.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
437 AM EST SUN NOV 30 2008

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON. 

SNOW WILL DEVELOP BY EARLY SUNDAY EVENING...AND MAY BECOME HEAVY
AT TIMES TONIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW
SNOW ACCUMULATION IS POSSIBLE BY LATE MONDAY... MAINLY ALONG AND
EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY.
BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MIZ016>027-302345-
/O.EXT.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA
437 AM EST SUN NOV 30 2008

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON. 

SNOW WILL DEVELOP BY LATE SUNDAY EVENING...AND MAY BECOME HEAVY
AT TIMES OVERNIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW
SNOW ACCUMULATION IS POSSIBLE BY LATE MONDAY...MAINLY ALONG AND
EAST OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY.
BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MIZ028>030-302345-
/O.CON.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
CRAWFORD-OSCODA-ALCONA-
INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE
437 AM EST SUN NOV 30 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON. 

SNOW WILL DEVELOP SUNDAY EVENING...AND MAY BECOME HEAVY AT TIMES
OVERNIGHT INTO EARLY MONDAY. FROM 5 TO 10 INCHES OF NEW SNOW
ACCUMULATION IS POSSIBLE BY LATE MONDAY...MAINLY ALONG AND EAST
OF A LINE FROM CADILLAC...TO GAYLORD...TO ROGERS CITY. BLOWING
SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

SMITH
000 
WWUS43 KAPX 301819
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
119 PM EST SUN NOV 30 2008

...WINTER STORM TAKING AIM ON LOWER MICHIGAN...

.LOW PRESSURE OVER CENTRAL INDIANA THIS SUNDAY AFTERNOON WILL 
STRENGTHEN AND MOVE INTO SOUTHERN LAKE HURON BY MONDAY MORNING. AS
THIS SYSTEM MOVES NORTHEAST...SNOW WILL OVERSPREAD THE REGION
LATE THIS AFTERNOON AND TONIGHT WITH HEAVY SNOW EXPECTED IN SOME
AREAS. IN ADDITION...GUSTY NORTHEAST WINDS WILL DEVELOP TONIGHT
SHIFTING NORTH ON MONDAY. THIS WILL LEAD TO AREAS OF BLOWING SNOW
FOR PORTIONS OF NORTHERN LOWER MICHIGAN.

HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG AND EAST OF A LINE
FROM CADILLAC...TO GAYLORD...TO ROGERS CITY WHERE FROM 5 TO 10
INCHES OF NEW SNOW WILL FALL.

MIZ018-022>024-010500-
/O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/
/O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/
PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-
INCLUDING THE CITIES OF...ROGERS CITY...GAYLORD...ATLANTA...
ALPENA
119 PM EST SUN NOV 30 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST MONDAY. 

SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT
THROUGH MONDAY MIDDAY...BEFORE GRADUALLY DIMINISHING THROUGH
MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 6 TO 10 INCHES
ARE EXPECTED BY LATE MONDAY.  

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION.

$$

MIZ028>030-010500-
/O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
/O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/
CRAWFORD-OSCODA-ALCONA-
INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE
119 PM EST SUN NOV 30 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM EST MONDAY. 

SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT
THROUGH MONDAY MIDDAY...BEFORE GRADUALLY DIMINISHING THROUGH
MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 6 TO 10 INCHES
ARE EXPECTED BY LATE MONDAY. 

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION.

$$

MIZ034>036-041-042-010500-
/O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
/O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T1600Z/
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
119 PM EST SUN NOV 30 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 11 AM EST MONDAY. 

SNOW WILL DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES 
TONIGHT...BEFORE GRADUALLY DIMINISHING AROUND MONDAY MIDDAY.
THROUGH MONDAY AFTERNOON. SNOW ACCUMULATIONS RANGING FROM 3 TO
6 INCHES ARE EXPECTED BY LATE MONDAY WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. 

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION.

$$

MIZ020-025>027-010500-
/O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/
/O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/
LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
KALKASKA
119 PM EST SUN NOV 30 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO 4 PM EST MONDAY. 

SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT
THROUGH THE MUCH OF THE DAY MONDAY. IN ADDITION...GUSTY NORTHEAST
WINDS WILL DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS
WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL
SNOW ACCUMULATIONS RANGING FROM 4 TO 8 INCHES ARE EXPECTED BY LATE
DAY MONDAY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AND BLOWING SNOW
WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE EXTREME
CAUTION.

$$

MIZ031>033-010500-
/O.UPG.KAPX.WS.A.0013.081201T0000Z-081201T2100Z/
/O.NEW.KAPX.WS.W.0009.081201T0000Z-081201T2100Z/
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY
119 PM EST SUN NOV 30 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
7 PM THIS EVENING TO 4 PM EST MONDAY. 

SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT
THROUGH THE MUCH OF THE DAY MONDAY. IN ADDITION...GUSTY NORTHEAST
WINDS WILL DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS
WILL LEAD TO AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL
SNOW ACCUMULATIONS RANGING FROM 4 TO 7 INCHES ARE EXPECTED BY LATE
DAY MONDAY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ016-017-019-021-010500-
/O.UPG.KAPX.WS.A.0013.081201T0300Z-081201T2100Z/
/O.NEW.KAPX.WW.Y.0015.081201T0000Z-081201T2100Z/
EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
MANCELONA
119 PM EST SUN NOV 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
4 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 4 PM EST MONDAY. 

SNOW WILL DEVELOP THIS EVENING AND BECOME HEAVY AT TIMES OVERNIGHT
THROUGH MIDDAY MONDAY. IN ADDITION...GUSTY NORTHEAST WINDS WILL
DEVELOP TONIGHT SHIFTING TO THE NORTH ON MONDAY. THIS WILL LEAD TO
AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. TOTAL SNOW ACCUMULATIONS
RANGING FROM 3 TO 6 INCHES ARE EXPECTED BY LATE DAY MONDAY.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

ADAM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 4:10 PM EST, 21 minutes earlier.

Area forecast discussion, Nov 29, 4:10 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST SAT NOV 29 2008

.SYNOPSIS.../ISSUED AT 410 PM/

DRY AIR AND HIGH PRESSURE SLIDING TO THE EAST COAST WILL MAINTAIN
QUIET CONDITIONS FOR NORTHERN MICHIGAN...TONIGHT THROUGH SUNDAY
MORNING. HOWEVER...A STORM SYSTEM IS EXPECTED TO DEEPEN OVER THE
OHIO VALLEY AND WESTERN GREAT LAKES LATE SUNDAY THROUGH SUNDAY
NIGHT. THIS SYSTEM MAY BRING A ROUND OF HEAVY SNOWFALL TO THE REGION
SUNDAY NIGHT THROUGH MONDAY.

ADAM

&&

.SHORT TERM.../ISSUED AT 410 PM/...TONIGHT

HIGH PRESSURE AND DRY AIR IN CONTROL FOR A CHANGE WITH QUITE A BIT
OF SUNSHINE SEEN IN MANY AREAS TODAY. SCT-BKN LAKE CLOUD COVER OFF
LAKE MICHIGAN CONTINUES TO STREAM ACROSS THE TIP OF THE MITT/STRAITS
AND MACKINAC COUNTY AREA. DIFFICULT TO KNOW WHETHER OR NOT ANY
FLURRIES HAVE BEEN FALLING FROM THESE CLOUDS. KAPX RADAR/OBS NOT
DETECTING ANY PRECIP AND AREA WEBCAMS REVEALING A FAIRLY SHALLOW
CLOUD DECK. SO MY GUESS IS NO...OR NOT MUCH ANYWAY.

TONIGHT...QUIET WEATHER PREVAILS. STILL ENOUGH OVER LAKE INSTABILITY
LINGERING ACROSS NRN LAKE MICHIGAN THIS EVENING FOR SCT-BKN LAKE
CLOUDS THROUGH THE STRAITS INTO EASTERN UPPER MICHIGAN. OTHERWISE...
CLEAR TO PARTLY CLOUDY SKIES WILL BE THE RULE TO START FOLLOWED BY
GRADUALLY THICKENING MID AND HIGH CLOUD COVER OVERNIGHT. TRICKIEST
PART OF THE FORECAST WILL BE LOW TEMPS. THICKENING MID/HIGH CLOUD
COVER MAY HAVE SOME IMPACT LATER. BUT INTERIOR PORTIONS OF THE
FORECAST AREA WILL HAVE THE OPPORTUNITY TO DIP INTO THE TEENS...
MAINLY EARLY ON.

ADAM

&&

.LONG TERM.../ISSUED AT 410 PM/...SUNDAY AND BEYOND

ATTENTION TURNS TO POTENT SHORT WAVE ACROSS THE CENTRAL PLAINS THIS
AFTERNOON...EXPECTED TO CLOSE OFF AND DEEPEN OVER THE OHIO VALLEY/
GREAT LAKES ON SUNDAY. DEEPENING SFC LOW WITH THIS SYSTEM EXPECTED
TO LIFT UP INTO THE GREAT LAKES LATE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT BRINGING THE POTENTIAL FOR A PERIOD OF HEAVY SYNOPTIC AND LAKE
ENHANCED SNOWFALL TO THE REGION (MORE ON THIS BELOW). BUT THROUGH
THE DAY SUNDAY...THINK MUCH OF THE DAY WILL REMAIN DRY WHILE THE
SYSTEM GRADUALLY TIGHTENS UP ACROSS THE REGION. IN TYPICAL
PROGRESSION...WILL LIKELY SEE MID LEVEL RADAR RETURNS BEGIN TO FILL
IN ACROSS THE REGION (AS MID LEVEL F-GEN FORCING INCREASES). BUT
WILL KEEP POPS LIMITED TO MID-LATE AFTERNOON FOR AREAS SOUTH OF M-32
AS WELL AS A PORTION OF EASTERN UPPER MICHIGAN (DUE TO SECONDARY
DEFORMATION AXIS TIGHTENING ACROSS THAT REGION).

ADAM

SUNDAY NIGHT/MONDAY...THE 500 MB LOW MOVES OVER LOWER MICHIGAN AND
THE SFC LOW MOVES UP SW ONTARIO. THERE IS DECENT FORCING ACROSS
LOWER MICHIGAN WITH THE BEST ALONG THE EAST SIDE OF THE STATE. SO
HAVE LIKELY POPS THROUGH THE NIGHT. TEMPERATURES AT 850 MB ARE -5C
WITH WHAT LOOKS LIKE SOME GOOD 2D FGEN FORCING ROUGHLY FROM APN TO
HTL. GFS MODERATE AMOUNTS, WITH THE NAM HAVING HEAVY AMOUNTS. SO
WILL GO WITH A WINTER STORM WATCH FOR ALL OF N LOWER. WHILE THE
CURRENT MODEL RUN IS FOR A NE LOWER SWATH, THE MODELS HAVE A HABIT
OF BACKING THE LOWS TO THE NORTH AND WEST OF THE TRACK. WITH THAT IN
MIND AND THE POSSIBILITY OF LAKE ENHANCEMENT OFF OF LAKE MICHIGAN AS
THE LOW PASSES TO THE EAST BRINGING NORTH TO NNW WINDS. THIS COULD
ADD HEAVY AMOUNTS OF SNOW TO THE WEST.

MONDAY NIGHT...WIND DIRECTIONS SHIFT TO NW AND THEN WEST AND BECOME
ANTI-CYCLONIC SHUTTING OFF THE LES. OR DOES IT? ACTUALLY, IT LOOKS
TO CHANGE TO A SW FLOW EVENT BY 12Z. THE MOISTURE WILL BE THE ONE
INGREDIENT THAT COULD BE MISSING AS THE NAM AND GFS DISAGREE ON WHEN
THE 850-700 MB > 60% RH AIR MASS MOVES INTO THE FORECAST AREA.

TUESDAY...THE TIMING OF THE SFC RIDGE IS IN DISPUTE BETWEEN THE
MODELS. THE NAM IS STILL W TO NW WHILE THE GFS IS SW. BOTH HAVE 850
MB TEMPERATURES AROUND -10C INITIALLY, SO THE INSTABILITY IS PRETTY
DECENT (DELTA T AROUND 16C). HOWEVER, THE GFS TURNS SW BY 18Z WITH
CYCLONIC CURVATURE WITH SOME FORCING FROM THE 500 MB WAVE ROTATING
AROUND THE 500 MB LOW NORTH OF THE MINNESOTA ARROWHEAD. SO WE COULD
HAVE A MODERATE AMOUNTS OF SNOW IN WESTERN MACKINAC COUNTY IF THE
GFS IS RIGHT. THE NAM IS SLOW AND HAS LESS MOISTURE, SO THE NAM
SHOWS LITTLE.

EXTENDED (WEDNESDAY THRU SATURDAY)...WEDNESDAY, A SFC LOW COMES OUT
OF THE SE AND MOVES UP THROUGH MICHIGAN. PROBABLY HAVE A MIX OF RAIN
AND SNOW INITIALLY THEN ALL SNOW AS THE COLD AIR MOVES IN BEHIND THE
FRONT WEDNESDAY NIGHT. THURSDAY, THE WINDS MAY SHIFT SLOWLY, BUT THE
MAIN ESSENCE IS THAT THE LES WILL CONTINUE THROUGH THE DAY. FRIDAY,
BY MORNING, IT LOOKS LIKE THERE WILL BE SOME CONTINUING LES WITH THE
SFC HIGH BUILDING INTO THE OHIO VALLEY. SATURDAY, A CLIPPER MOVES
THROUGH LAKE SUPERIOR SO LOOKS LIKE IT WILL BE ALL SNOW. SATURDAY
NIGHT WILL PROBABLY BE ANOTHER LES EVENT AFTER THE CLIPPER GOES BY.

LUTZ

&&

.MARINE.../ISSUED AT 410 PM/

THE BIG CONCERN IS THAT AS THE STORM SYSTEM MOVES INTO THE LOWER
PENINSULA, THE WINDS WILL INCREASE AND IT LOOKS LIKE THAT THERE WILL
BE GALE FORCE GUSTS DOWN THE LAKE. SO HAVE OPTED TO GO WITH THE GALE
WATCH OVER NORTHERN LAKE MICHIGAN.

LUTZ

&&

.AVIATION.../ISSUED AT 104 PM/...VALID FOR 18Z TAFS

VFR CIGS/VSBYS WILL PERSIST AT ALL TAF SITES THROUGH 18Z SUNDAY. APN
WILL SEE A PERIOD OF BKN VFR CIGS THROUGH MID AFTERNOON BEFORE DRIER
AIR FINALLY WINS OUT. MEANWHILE...SW FLOW OFF LAKE MICHIGAN AND
SUFFICIENTLY COLD AIR WILL CONTINUE TO PRODUCE SCT-BKN LAKE CLOUD
BANDS (VFR CIGS) AT PLN AT LEAST THROUGH TONIGHT. BUT WINDS FURTHER
BACKING ON SUNDAY WILL EVENTUALLY PUSH THESE LOWER CLOUDS OUT OF THE
PLN AREA. THICKENING MID AND HIGH CLOUD CAN BE EXPECTED AT ALL TAF
LOCATIONS LATER TONIGHT AND ESPECIALLY SUNDAY MORNING IN ADVANCE OF
A STORM SYSTEM THAT WILL IMPACT THE REGION SUNDAY NIGHT/MONDAY.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY
     AFTERNOON FOR MIZ016>036-041-042.
LM...GALE WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
     LMZ341-342-344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Nov 29, 4:26 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
426 AM EST SAT NOV 29 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
426 AM EST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT ACCUMULATING SNOW TO DEVELOP SUNDAY NIGHT AND CONTINUE
INTO MONDAY AS A STORM SYSTEM STRENGTHENS OVER THE OHIO VALLEY AND
MOVES NORTHEAST INTO THE EASTERN GREAT LAKES. THE GREATEST SNOW
ACCUMULATIONS WILL BE EAST OF INTERSTATE 75. INCREASING NORTH
WINDS WILL LIKELY RESULT IN AREAS OF REDUCED VISIBILITIES DUE TO
BLOWING SNOW.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF LAKE EFFECT SNOW TO
THE NORTHWEST FLOW FAVORED SNOWBELT AREAS OF NORTHERN MICHIGAN
WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:30 PM ESTGale WatchAPX12 hr

Nearby

Winter Storm Watches in Michigan, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.